• question-icon

    Suggest the ideal dosage for Ultram taken for painful vaginal spasms

default
Posted on Wed, 1 Jun 2016 in Pregnancy
Question: I am using Tylenol up to 4000mg per day, plus Ultracet 1 or 2 every 4 to 6 hours as needed for vaginal pain spasms. The dosage depends on the severity of the particular pain spasm, although because I have been on this medication and the tylenol for over three years now, both drugs are less effective this year in the smaller doses.
I would like to know if should consider trying Ultram for the more sever pain and continue with the 1000mg Tylenol for less severe spasms.

If so, what would the appropriate dosage be for the Ultram?

I have already discussed this issue with my primary care physician, several OPGYNs, a Urologist and most recently a Pain Specialist. We have ruled out numerous other medications and this one works well, but I am concerned that I am taking too much tylenol on the worst of days. (Very unpredictable frequency of spasms over the course of any given month, but daily occurrences at best under four, at worst over ten episodes.
I do understand there may be other injections available through the spine, but would prefer to stay with a medication that I can manage myself at home, if at all possible.

I would like to know what a doctor who specializes in treating pain in the vaginal pelvic area would recommend about dosage for this particular medication.

Thank you,
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer:
You can take Ultram.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
For the painful vaginal spasms using ultram is a better option. You are already taking too much of Tylenol. You can take 100 mg Ultram for acute episodes. You can also get an oral muscle relaxant prescribed for this purpose.
This can be due to a nerve related cause. Taking methylcobalamin supplements and electrolyte rich fluids can help in reducing the frequency of spasms.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Rakhi Tayal 42 minutes later
Thank you for your prompt and comprehensive reply.I will try the Ultram at 100 mg per acute spasms, up to four times per 24 hour day.

I am trying an oral muscle relaxant for more moderate discomfort, but it puts me to sleep almost immediately, so only good at night.

Thanks again.
doctor
Answered by Dr. Rakhi Tayal 10 minutes later
Brief Answer:
You are welcome.

Detailed Answer:
Hello.
Thanks for writing again.
Some oral muscle relaxants do cause sedation. You can choose a muscle relaxant with lesser sedation like thiocolchicoside or tizanidine after consulting your physician for better relief during the day.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13800 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Vaginal pain

doctor1 MD

Is white discharge normal? I see that on most days.

doctor1 MD

Hi dr am 36 weeks pregnant and feel pains in my virginal pls help

doctor1 MD

daughter has extreme pain in the vaginal area. tissue around vagina is black. she has a fever of 102cp. can you tell me what is wrong?

doctor1 MD

Hi, I am 26 yrs old i am 5 1 and weight 95 to100 lbs. I am currantly three weeks late on my period. i have had my tubes tied for 5 yrs now. I had a...

doctor1 MD

Hi my names Abby. I have a few questions.well me and my boyfriend had unprotected sex a few weeks back. 2 days after, I got my period. It was a...

doctor1 MD

I m having severe vaginal pain. I visited my GYN-OB and he requested and ultrasound. The report states that I have what is called free pelvic fluid...

doctor1 MD

Sir/Madam, I got my periods on 8th July and I had an unsafe sexual intercourse on 14th July, I took unwanted 72 within 24hrs. I got my periods...

Get personalised answers from verified doctor in minutes across 80+ specialties

180 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rakhi Tayal
  • Q - Sex after candid v3 treatment

  • Q - What causes breasts to shrink and invert nipples?

  • Q - What should i do for chest infection and high BP ?

  • Q - What should i do to know whether i am HIV infected ?

  • Q - Does increased smoking and alcohol intake during stress increase heart...

  • Q - Is it possible to resolve monoamine oxidase deficiency by controlling diet?

  • Q - Late menstrual cycle, negative pregnancy test, laparoscopy

  • Q - Are there any side effects of abortion pills ? How long will it take to...

  • Q - Cut caffeine, low BP, frequent bloating, extreme fatigue, slight pain in...

  • Q - What post surgical care is needed following a spinal cord stimulator...

backtotop2